MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C; CATHETER, PERCUTANEOUS

MICROVENTION, INC. SCEPTER C; CATHETER, PERCUTANEOUS
Model Number BC0415C-ID-700-AL
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: patient treated for a left sylvian aneurysm.During the performance of angioplasty, at the first swelling, on two occasions, a rupture of the balloon occurs.The lining of the balloons appears to be streaked, which led to a crack when they were inflated.When the first balloon ruptured, it was a sudden loss of pressure.No consequences for the patient.This report is for the first balloon rupture of the procedure.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has been returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
Items returned for investigation: scepter c balloon microcatheter.Scepter c was returned deflated.The hub was intact but was occluded with residual contrast fluid.Attempts to inflate the balloon via the inflation port failed due to the hub occlusion.The hub was bypassed and all subsequent attempts to inflate the balloon also failed.Further inspection found the distal inflation lumen to be occluded with contrast.The investigation of the returned balloon catheter found the hub occluded with material consistent with dried contrast from the device preparation.After the hub was bypasses, the balloon was attempted to be inflated; however, the balloon was unable to be inflated.Further inspection of the device found the distal inflation lumen also occluded with dried contrast, which prevented the balloon from inflating.Due to the inflation lumen occlusion, this investigation could not inflate the balloon to determine if damage such as pinhole leaks were present.No tears or any other visible breaches in the balloon were observed.
 
Event or Problem Description

Brand Name
SCEPTER C
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20604687
Report Number2032493-2024-00798
Device Sequence Number18183703
Product Code DQY
UDI-Device Identifier00842429117552
UDI-Public(01)00842429117552(11)240217(17)270131(10)0000528006
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC0415C-ID-700-AL
Device Lot Number0000528006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer01/10/2025
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexUnknown